MAUDE Adverse Event Report: YOUNG DENTAL MANUFACTURING I, LLC VARNISH PEN - ASSORTED

YOUNG DENTAL MANUFACTURING I, LLC VARNISH PEN - ASSORTED
Model Number 295782
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Rash (2033); Local Reaction (2035)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A patient returned for a follow up appointment after her hygiene appointment a week before.Following the appointment, she broke out in sores on the inside of her lips and thinks it is due to the varnish pen.She hasn't had varnish used for over 2 years and has a known history of latex/rubber allergy.The varnish pen was used on her, which was the only new thing used.All other products used have been used on her before.The patient is female in her (b)(6) and has been taking benadryl to treat the sores.The sores were still present during the follow up appointment.The varnish pen is comprised of varnish, an aluminum tube, and plastic.There is no known presence of latex in the makeup of these parts.There is no evidence that suggests the possible reaction was due to the varnish pen.Benadryl was used to reduce the effects of the possible allergic reaction that occured after the hygiene appointment.It has not been concluded that impairment or permanent damage could have occurred if medication had not been used.However, since an additional precaution was used, we believe the event is reportable.This event did not result in serious injury to the patient.

Brand Name
VARNISH PEN - ASSORTED
Common Device Name
VARNISH
Manufacturer (Section D)
YOUNG DENTAL MANUFACTURING I, LLC
13705 shoreline court east
earth city MO 63045
MDR Report Key7512257
Report Number1941138-2018-00001
Device Sequence Number1528739
Product Code LBH
UDI-Device Identifier10302732957827
UDI-Public10302732957827
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K153334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Dental Hygienist
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dental Hygienist
Device Model Number295782
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR